Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Elevated mcv, scheduled for ultrasound, taking Neoproxen for knee pain. Could that cause elevation?

Hello Doctor. I was recently found with a104 mcv blood test count. My family doctor has setup an appointment for an ultrasound and some additional testing as a precautionary measure. I plan to go forward with all scheduled testing. The question I have which I forgot to inform my doctor is that I ve been on Neoproxen for my knee main (full replacement coming up in Nov) for a number of years. Some days taking one and some days taking two Neoproxen pills. Could this be one of the causes for a high MCV blood test result? Thank you and I await your response.
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  127
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
General & Family Physician 's  Response
Hello Friend ..
Welcome to Health Care Magic..

I read your query and it seems that MCV is not been elevated because of Naproxen Pills . Naproxen Tablet is NSAIDS for your Knee pain and it does not seems to affect your MCV unless you have decreased liver function .
Your doctor suggested you Ultrasound to know the cause of elevated level of MCV in your blood .
Possibilities of elevated MCV are due to Vitamin B12 and Folic acid deficiency which caused macrocytic anemia .
Ultrasound will say the functioning capacity of LIVER and KIDNEY to know root cause of elevated MCV .

I Suggest you to have healthy diet along with vitamins and folic acid supplementations .

Wishing you a very healthy life.
Hope this information is helpful to you.
Thanks & Take Care.
Answered: Sat, 12 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor